Page 2 of 2 FirstFirst 12
Results 11 to 16 of 16

Thread: Question about weight loss and PREDNISONE

  1. #11
    Join Date
    Aug 2003
    Location
    British Columbia, Canada
    Posts
    76
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi, I too went through the whole Prednisone BLAH period. I gained 60 pounds in 3 months - unheard of for my size 4 frame. And of course, had to be around the time of my wedding, yeah!!!

    I did go off the Prednisone, tapered off and went on Methotrexate (chemo) injections, which has it's own demons as well. None of these medications are great but I had tons of the mood altering and didn't sleep for days on end etc on Prednisone and bone density etc...

    But, anyway, the good news is that I lost it all, healthy!!! I just ate healthy, healthy and exercised as I could and drank a only water. I ate NOTHING past 7:30pm at all until the next morning.

    My food basically consists of a sugar free or low sugar cereal for breakfast with some strawberries on top and 1% milk. Lunch is usually homemade soup, a turkey sandwich on 100%whole wheat bread and I'll have an apple with that or something and a healthy dinner just smaller portions. Snacks for me are usually yogurt, granola and fruit salad, a boiled egg or something small but healthy.

    At first I REALLY limited sugar, processed foods, all beverages other then water, obviously high fat, high carb foods. I just watched what I ate and ate less of it and now I'm good weight wise.

    Since then, I have run in to some gastro problems - nausea - completely seperate and so am trying to keep some weight on but my problem with Prednisone was over 2 years ago and I'm happy those days are over!

  2. #12
    Join Date
    Jul 2003
    Location
    Seattle, Washington
    Posts
    27
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    JenHa55,

    I'm so glad you have been able to get off the prednisone. I have always hoped I'd be able to get off it myself. I have been on it now I guess 5 years w/o a skipped day and the 3 years before that on and off, well mostly on. My rheumy seems to think I will continue on some form of prednidone for the rest of my life. I have had to triple my dose recently do to a new flare and I think I will have to go on another chemo type drug. I did MTX almost 3 years. But it's been 3 years since I was on it last. I had a good run!~ I have to admitt I am trying super hard to limit my "junk" foods and sodas but I find it very hard when I want to eat everything in site. And, the prednisone dose just goes up and up, as does my never failing weight gain Thanks for the encouragement everyone. ~Lucy

  3. #13
    Join Date
    Sep 2004
    Location
    Duluth, GA
    Posts
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    is it common for people to stay on prednisone the rest of their lives? i have gotten so frustrated by it, i swear that i'm not gonna take it anymore!! but i know i have to. it's funny to me how i hate it so much, and it also happens to taste SO bad!!! i have to take so many meds each day, and for some reason i always get the prednisone stuck, and end up tasting it!!! i know it must be some psychological thing i have with it!! i read how so many people are doing so good with their diets, etc. i do exercise, but it's the hardest thing i've ever done, now. and i do feel like now that i'm taking this med, i really do want more junk food than ever before. i wish i could be good and disciplined about what i eat. i stare at my closet full of clothes and wonder if i will ever get to wear them again.

  4. #14
    Join Date
    Sep 2004
    Location
    FLORIDA
    Posts
    53
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    sasdawg-

    NO! it's not psychological! prednisone tastes awful! LOL! very very bitter. i hate the taste as well. it's not just you. in all the meds i take i ONLY taste the prednisone. and yes it ALWAYS gets stuck on your tongue forcing you to taste it. LOL. so believe me i feel your pain...when you go in remission you shouldn't have to take it anymore. at least i didn't once i got in remission. and YES the amount of junk food you can put down on that drug is unbelieveable! my biggest thing was frosted flakes! LOL! i ate soooo much frosted flakes AND i put a little bit of sugar in them as if they weren't sweet enough ya know? i didn't try to diet until after i was off of the prednisone. it would have been too much torture to do that. but when i got off of it i tried a low carb diet and lost all the weight. anyway i just wanted you to know that i feel your pain and everything will get better in due time. take care!! :lol:
    I was diagnosed with lupus at the age of 14. I am now 29.

  5. #15
    Join Date
    Sep 2004
    Location
    Duluth, GA
    Posts
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    tdeyne,

    i am glad you responded!! it made me laugh to know that someone else has experienced the exact same thing!! i went threw a frosted flakes stage, too! but now it's frosted mini wheats. not sure why, but i want to eat them all of the time. i haven't added any extra sugar, but when i was on 80mg of prednisone, i had two states...either i was asleep or i had food in my mouth. yuck. it makes me grossed out just thinking about those days.

  6. #16
    Join Date
    Jul 2003
    Location
    Seattle, Washington
    Posts
    27
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    PREDNISONE yuck! OMG it tastes like something real awful and dandaloins. I usually take a hand full of pills all at once! Of course the only ones I taste is the prednisone. It's truly nasty. :rofl: I agree that you can get off the prednisone. Most people can and do. There are some people who just simply luck out and have to stay on it as part of their daily meds for life Like myself. I have to be on it at a low dose for partly lupus and then there's the asthma. Both have a way of going completely out of control as soon as I get on doses lower than 5mg a day :bad-words: Hey, the med keeps me breathing litually. Breathing happens to be a fairly important thing to do :lol: I did happen to loose 2.8 pounds this week :!: I know that may not seem like much to most people, but since I am now taking 65mg a day right now that feels like a HUGE deal :multi: I am not sure at the moment if I will be staying on this dose or if my MD's will be tapering it over the next month or so. It's just one of those things. I am so blessed to be here and be mostly well. A little bit of bad tasting prednisone and a lot of extra weight is a small price to pay to be alive :P Lots of ~HUGGIES~Lucy

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •